Volume 9, issue 4 (2005)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1865–2486
Issue 3, 1245–1863
Issue 2, 617–1244
Issue 1, 1–616

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
GTP Author Index
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The Grushko decomposition of a finite graph of finite rank free groups: an algorithm

Guo-An Diao and Mark Feighn

Geometry & Topology 9 (2005) 1835–1880

arXiv: math.GR/0510198

Abstract

A finitely generated group admits a decomposition, called its Grushko decomposition, into a free product of freely indecomposable groups. There is an algorithm to construct the Grushko decomposition of a finite graph of finite rank free groups. In particular, it is possible to decide if such a group is free.

Keywords
graph of groups, Grushko decomposition, algorithm, labeled graph
Mathematical Subject Classification 2000
Primary: 20F65
Secondary: 20E05
References
Forward citations
Publication
Received: 5 February 2005
Revised: 11 September 2005
Accepted: 7 August 2005
Published: 25 September 2005
Proposed: Benson Farb
Seconded: Martin Bridson, Joan Birman
Authors
Guo-An Diao
School of Arts and Sciences
Holy Family University
Philadelphia
Pennsylvania 19114
USA
Mark Feighn
Department of Mathematics and Computer Science
Rutgers University
Newark
New Jersey 07102
USA